Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 10, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 22, 2016, 2:15 PM EST. It took effect at Jan 23, 2016, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2016, 2:15 PM EST (19:15 UTC)
- In effect from
- Jan 23, 2016, 12:00 PM EST
- Expired
- Jan 23, 2016, 2:59 AM EST
- In force
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 2:11 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 22, 2:11 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
211 PM EST FRI JAN 22 2016
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED ACROSS NORTHERN NEW ENGLAND
THROUGH THIS WEEKEND AS A STRONG STORM SYSTEM PASSES SOUTH OF THE
REGION. A WEAK TROUGH WILL MOVE INTO THE REGION SUNDAY NIGHT WITH
A FEW SNOW SHOWERS EXPECTED IN THE MOUNTAINS. A QUIET AND
SEASONABLE DAY ON MONDAY WILL BE FOLLOWED BY A TROUGH APPROACHING
FROM THE GREAT LAKES TUESDAY WITH A CHANCE OF RAIN AND SNOW
SHOWERS. COLDER AIR WILL RETURN TO THE REGION BY THE MIDDLE OF
NEXT WEEK BEHIND THE TROUGH.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW ANOTHER COLD
NIGHT AND LIGHT WINDS. OVER SOUTHERN AREAS SOME HIGH CLOUDS WILL
SPREAD NORTH AHEAD OF THE DEVELOPING MID ATLANTIC STORM TO THE
SOUTH. TEMPERATURES WILL BE MOSTLY IN THE SINGLE NUMBERS EXCEPT
TEENS ALONG THE COAST.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
ALL MODELS IN TOTAL AGREEMENT ABOUT STEERING THE CENTER OF THE
DEEP MID ATLANTIC LOW FAR ENOUGH TO OUR SOUTH AND EAST TO KEEP
THE NORTHERN FRINGE OF THE SNOW SHIELD OFFSHORE AND TO OUR SOUTH.
WHAT WE WILL SEE IS A SHIELD OF MID/HIGH CLOUDS SATURDAY ACROSS
SOUTHERN AREAS WITH A BRISK NORTH TO NORTHEAST WIND STRONGEST
ALONG THE COAST. BY SATURDAY NIGHT THE CENTER OF THE OCEAN STORM
MOVES WELL EAST OF NEW ENGLAND TAKING EVEN THE MID/HIGH CLOUD
SHIELD WITH IT SO A RETURN TO CLEAR SKIES WILL BE EXPECTED. BREEZY
NORTH WINDS WILL CONTINUE ALONG COASTAL AREAS FOR MUCH OF THE
NIGHT. STAYED CLOSE TO MAV/MET TEMPS FOR MAX/MINS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AN OCEAN STORM BEGINS TO PULL OUT TO SEE WELL EAST OF NANTUCKET
ON SUNDAY. ANY FLURRIES NEAR THE SOUTHERN COASTLINE WILL BE
PULLING AWAY WITH THE SYSTEM DURING THAT PERIOD. TO OUR WEST...A
RELATIVELY WEAK BUT COMPACT SHORT WAVE WILL CROSS NORTHERN NEW
ENGLAND SUNDAY NIGHT WITH PERHAPS A FLURRY IN THE HIGHER
TERRAIN...HOWEVER THIS SYSTEM WILL BE MAINLY MOISTURE STARVED WITH
COOL...DRY AIR IN PLACE IN THE LOWER COLUMNS OF THE ATMOSPHERE.
THE WARM UP BEGINS ON MONDAY AS A WEAK SYSTEM FORMS NEAR THE GREAT
LAKES REGION. ALL MODELS IN GOOD AGREEMENT THAT THE SURFACE LOW
WILL TRACK INTO CENTRAL CANADA. THIS WILL ADVECT WARM AIR OUT HEAD
OF THE SYSTEM ALLOWING MANY AREAS TO REACH THE FREEZING MARK FOR
THE FIRST TIME IN MANY DAYS. BY TUESDAY...EVEN NORTHERN ZONES WILL
BE ABOVE FREEZING WITH HIGHS FROM 35 TO 45 DEGREES FROM NORTH TO
SOUTH.
AS LIGHT PRECIP ENTERS THE REGION TUESDAY INTO TUESDAY
NIGHT...THERE WILL BE SNOW SHOWERS IN THE NORTH/MOUNTAINS AND RAIN
SHOWERS IN THE SOUTH. IN BETWEEN...EXPECT PATCHY LIGHT SLEET.
ARCTIC AIR ENTERS THE NORTHEAST LATE IN THE WEEK. HOWEVER...THIS
COLD SPELL WILL BE SHORT LIVED AND NOT AS CHILLY AND WINDY AS THIS
PAST WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR.
LONG TERM...MAINLY VFR CONDITIONS...WITH LOCILIZED MVFR TUESDAY
AND TUESDAY NIGHT.
&&
.MARINE...
SHORT TERM...
NORTH TO NORTHEAST WINDS WILL INCREASE AND SEAS WILL BUILD SAT
SAT AFTERNOON INTO SUN MORNING. HAVE ISSUED GALE WARNINGS FOR THE
OUTER WATERS AND SCA IN THE BAYS BEGINNING NOON SAT CONTINUING
INTO SUN MORNING AS THE STRONG MID ATLANTIC STORM SYSTEM PASSES
SOUTH OF THE AREA.
LONG TERM...MARITIME WINDS SUBSIDING ON SUNDAY...WITH GALES EARLY
OFFSHORE. WINDS APPROACH SCAS FROM THE SOUTH...THEN THE NORTHWEST
TUESDAY INTO WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
WAVE ACTION SLOWLY BUILDS SATURDAY AFTERNOON INTO SUNDAY MORNING.
ASTRONOMICAL HIGH TIDE WILL BE HIGH ON SUNDAY MORNING AS
NORTH...NORTHEAST WINDS CONTINUE AND NEARSHORE WAVES REACH ABOUT 8
FEET. EXPECT SOME POSSIBLE MINOR SPLASH-OVER DURING THE SUNDAY
MORNING HIGH TIDE. ESTOFS IS ESTIMATING ABOUT A FOOT OF STORM
SURGE WHICH WOULD BRING THE STORM TIDE TO AROUND 11.5 FEET IN
PORTLAND. WILL CONTINUE TO MONITOR THE PROGRESSION OF OUR LATEST
NOR'EASTER WELL SOUTH OF OUR COASTAL WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 10 AM EST SUNDAY
FOR ANZ151-153.
GALE WARNING FROM NOON SATURDAY TO 10 AM EST SUNDAY FOR ANZ150-
152-154.
&&
NEAR TERM...MARINE
SHORT TERM...MARINE
LONG TERM...CANNON
AVIATION...MARINE
MARINE...CANNON/MARINEHazardous weather outlook, Jan 22, 2:40 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 240 AM EST FRI JAN 22 2016 MEZ007>009-012>014-018>022-024>028-NHZ001>013-015-230745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 240 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-230745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 240 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE WARNINGS MAY BE NEEDED FOR THE OUTER WATERS THIS WEEKEND AS A COASTAL LOW PRESSURE SYSTEM CROSSES NEAR THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023-NHZ014-230745- COASTAL YORK-COASTAL ROCKINGHAM- 240 AM EST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF ASTRONOMICALLY HIGH TIDES AND BUILDING SEAS FROM AN OFFSHORE LOW PRESSURE SYSTEM MAY BE ENOUGH TO PRODUCE SOME MINOR SPLASH-OVER ALONG THE COAST OF SOUTHWEST MAINE AND NEW HAMPSHIRE...PARTICULARLY SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:15 PM EST | Gale Warning | GYX | 45 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.